Fentanyl pain patches are recalled

Feb 18, 2008

The U.S. Food and Drug Administration announced the recall of Fentanyl transdermal system patches due to a potential safety hazard.

Actavis Inc. announced 14 lots of the patches sold nationwide might have a fold-over defect that could cause the patch to leak and expose patients or caregivers directly to the fentanyl gel. The FDA said Fentanyl is a potent opioid medication and exposure to the gel might lead to serious adverse events, including respiratory depression and possible overdose, which may be fatal.

Anyone who comes in contact with fentanyl gel should thoroughly rinse exposed skin with large amounts of water only; do not use soap, the company said.

Fentanyl transdermal patches are indicated for the management of persistent, moderate to severe chronic pain that requires continuous, around the clock opioid administration for an extended period of time and that cannot be managed by other means.

Complete recall information, including lot numbers, is available at
www.fda.gov/oc/po/firmrecalls/actavis02_08.html

Copyright 2008 by United Press International

Explore further: NIH begins early human clinical trial of VSV Ebola vaccine

add to favorites email to friend print save as pdf

Related Stories

Recommended for you

Seaweed menace may yield new medicines

16 hours ago

An invasive seaweed clogging up British coasts could be a blessing in disguise. University of Greenwich scientists have won a cash award to turn it into valuable compounds which can lead to new, life-saving drugs.

Supercomputers link proteins to drug side effects

Oct 20, 2014

New medications created by pharmaceutical companies have helped millions of Americans alleviate pain and suffering from their medical conditions. However, the drug creation process often misses many side ...

User comments : 0